Antidepressants can affect your sex life - IMAGE - Women's Health & Fitness

Buzz-kill: Antidepressants

Mood stabilisers such as SSRIs (Selective Serotonin Reuptake Inhibitors) and other antidepressants can have unfavourable effects on sexual desire and are known to cause anorgasmia, says Dr McCoy. "Some medications may also affect your ability to orgasm." Medications can block or disrupt reproductive hormones, which are the chemicals responsible for sexual desire.

Cure: Hutchings suggests consulting your health provider. "It's really important that you talk to your doctor or psychiatrist about this. Many doctors fail to bring this up in the initial consultation. Sometimes it's as simple as trying a new antidepressant, and once the other one is out of your system, you should find that your ability to orgasm returns." Note: Don't make any changes to your prescribed dose without the direction of your health care provider.

NEXT: Condoms are killing my buzz!